Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

Can The Drug Truvada Cause Night Sweats

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Truvada (Tenofovir/FTC)

em-tri-SIT-uh-bean, te-NOE-fo-veer dye soe PROX il --> Brand Name: Truvada Other Name(s): FTC/TDF Drug Class: Nucleoside Reverse Transcriptase Inhibitors Approved Use: Treatment of HIV Infection; Pre-Exposure Prophylaxis (PrEP) to Reduce the Risk of Sexually Acquired HIV Infection WARNING: Truvada can cause serious, life-threatening side effects. These include lactic acidosis (buildup of acid in the blood) and liver...
Ask the Experts

Night sweats during PEP

I am curretly taking a pep regimine of kaletra and truvada. I am in my third week of the treatment. The last two nights i have experianced night sweats. I am curious if this could be caused by the drug combo that for the last two nights i ahve...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Odd pertubations/fluctuations in temperature can rarely be seen while initiating or taking HIV meds even in the absence of HIV infection. Generally patients report mild changes that resolve with longer time or when the medications are stopped. KH... Read more »

Night sweats during PEP

I am curretly taking a pep regimin of kaletra and truvada. I am in my third week of the treatment. The last two nights i have experianced night sweats. I am curious if this could be caused by the drug combo that for the last two nights i have taken...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your question.First off, it's important to define night sweats-- we're not talking about feeling sweaty or warm at night, but rather drenching sweats (the kind that make you want to get up to change your night clothes or even... Read more »

Night sweats on meds

I have been on my isentress/ truvada treatment since Jan with good numbers und-vl, 500+ cd4. The problem I have is that I have consistent night sweats that have me up and soaking my clothes a couple.times a night. Is this normal? I am also on...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Night sweats have not been clearly linked to use of Isentress (raltegravir) so those symptoms are not normal. Lexapro can cause sweating but would be unusual to start well after initiating Lexapro and drug interactions with your new HIV meds seem... Read more »

Epzicom and night sweats

I recently changed to epzicom from truvada about 2 weeks ago and for the past week have been getting fever (only at night) and bad night sweats. During the day I feel well, and have no other side effects (ie rash, SOB,muscle pain. Could this be the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The concern is whether you might be developing the abacavir hypersensitivity reaction often developing in the 10-14 day time period after starting the drug (occurs in 3-8% of patients). If abacavir is causing the symptoms they usually get worse with... Read more »
Connect With Others

Excessive Night Sweats

Posted by Anonymous, 2 Replies
Help. I take effexor XR 100 mg a day. I am having the meds. reduced because the night sweats are to bad. Mr. Doctor says these are not related to the Effexor. He's not sure what it is. The only thing he knows is that its not menopause, i'm 32,... Read more »

NIGHT SWEATING - NATURAL TRETAMENT - FREE TRIAL

Posted by contractor, 1 Reply
My name is Marco and I had a lot of night sweating for one year. It is a problem that my family has (dad, nephew and more).
After doing a lot of research I found one simple solution for the problem and I DO NOT HAVE THE PROBLEM as long I take my own... Read more »

NATURAL SOLUTION FOR NIGHT SWEATING

Posted by contractor, 7 Replies
My name is Marco and I had a lot of night sweating for one year. It is a problem that my family has (dad, nephew and more).
After doing a lot of research I found one simple solution for the problem and I DO NOT HAVE THE PROBLEM as long I take my own... Read more »

Hiv+ for 20yrs/No meds having night sweats/rash

Posted by ajpooboy, 5 Replies
I am a white male Nordic background and have never been sick.I have never been on Meds ever. Been Poz for 20+ yrs but now am having night sweats/day sweats and have developed a rash all over my body. Mt CD4 has always been around 600 and my VL... Read more »